MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 8X18IN 3-0 S/A SH-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 8X18IN 3-0 S/A SH-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J772D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date, and barbed suture was used.The needle was broken during use.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) h6.Component code: g07002 - device not returned attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: what is the lot number? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/2/2023.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.H3 investigational summary: the product received for analysis was identified as product code j772d.Visual inspection and metallurgical analysis were performed on the returned product.A fracture was observed in the body of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.The needle was noted with marks that appears to be by surgical instrument.A scanning electron microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of the sample revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.Mechanical damage, a cup-and-cone shaped fracture and macroscopic plastic deformation observed coincidental to the fracture provide additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.The evidence of this examination indicates that the breakage occurred from mechanical deformation, indents and scratches, due to gripping, bending and overstressing of the needle.There is no evidence of any material flaw that would cause premature failure.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD VIO 8X18IN 3-0 S/A SH-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16673447
Report Number2210968-2023-02341
Device Sequence Number20177820
Product Code GAM
UDI-Device Identifier10705031042872
UDI-Public10705031042872
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJ772D
Device Catalogue NumberJ772D
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer03/07/2023
05/16/2023
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date04/04/2023
06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown